MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CMZ2052N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that the bivona tracheostomy tube had the incorrect curvature of the cannula.No reported adverse effects.
 
Additional Manufacturer Narrative
One silicone - bivona tube was returned for analysis.The returned device was reviewed according to the customized tier 1 template specifications and also to the customized drawing.The device shaft is formed using wet tubing and a customized forming rod for the specific patient.The forming rod noted in the dhr that was used was the correct rod for this order.The device was then placed against the manufacturing drawing mentioned above.When the neck flange is flush, the curvature of the device does extend past the allowable +/-1 degree tolerance.This may occur when the shaft is positioned inside the neck flange during manufacturing, it is not positioned at the correct location creating the radius of the curve to be slightly too close or too far from the neck flange resulting in the curve being out of spec.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7611379
Report Number3012307300-2018-02461
Device Sequence Number1513019
Product Code JOH
UDI-Device Identifier15019517124095
UDI-Public15019517124095
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/14/2023
Device Catalogue NumberCMZ2052N
Device Lot NumberDS013691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1